Recall Informer
Pill Bottle

Medication Recall: Antidepressant and Erectile Dysfunction Medication Mix-Up

The FDA has announced a recall of medication due to a mix-up of pills meant for treating depression and pills meant for treating erectile dysfunction. Tennessee-based manufacturer AvKARE has issued a voluntary recall of one lot of Sildenafil 100 mg tablets and one lot of Trazodone 100mg tablets. A third-party packaging facility inadvertently packaged the two medications together, resulting in people purchasing one medication getting tablets containing the other.

Despite the seemingly humorous nature of this mix-up, it is no laughing matter. Consumption of Sildenafil, an erectile dysfunction medication, can pose serious health risks in people with underlying health issues. People who were prescribed Trazodone but not Sildenafil should not consume the other medication. They might have underling health issues that result in serious complications.

Recall Information

If you have recently purchased either of the recalled medications, make sure you check your local recall notices and cross-reference the medication’s lot number with the recalled medication. Anyone who experiences side effects from either their Sildenafil or Trazodone medications should contact their physician.

AvKARE is arranging for a complete recall of the affected medication. Anyone with questions about the recall can contact the company at 1-855-361-3993. Sildenafil can cause lowered blood pressure in some patients, especially if it interacts with nitrates in some other prescription medications. This could lead to dangerously low blood pressure levels.

Likewise, Trazadone could have health consequences for people who were not intended to take it. It can cause blurred vision, constipation, sedation, dizziness and impairment. The medication would be of particular concern for older people, as the risk of falls and driving impairment is higher in them. Needless to say, getting an antidepressant when you were expecting an ED pill, or vice versa, would likely ruin your mood in either direction.

Medication Recalls

Medication recalls like this are actually quite rare. Changes implemented in the 1980s following the Tylenol killings make it very difficult for lots of pills to be compromised. As such, this mix-up by AvKARE is both uncommon and bizarre. The third-party bottling company is at fault, according to AvKARE, who does not bottle their own medication.

Anyone with questions about the recall should contact AvKARE directly. However, if you take either of the recalled medications and have noticed a health issue, don’t contact AvKARE first. Contact your doctor instead. Serious health concerns should be taken up with medical professionals as soon as possible, not the drug manufacturer.

Avatar

Parker Quinn

Parker Quinn had no idea how many recalls are happening in the United States every single day before launching RecallInformer.com. You never really know what kind of hidden problems might be lurking in your home, your car, and even your food!

With a background in investigative journalism, Parker is dedicated to making sure you stay informed about the recalls that impact your life.

Never miss an update from Recall Informer—be sure to allow notifications!